We report a case of cutaneous Nocardia brasiliensis infection. The patient had received radiotherapy and anti-neoplastic chemotherapy for epidermoid carcinoma of the left sphenoid sinus with bone destruction. He developed fever and an ulcer on the dorsal medial surface of the left hand after an intravenous infusion of chemotherapeutic agents in the same site 3 days earlier. Needle aspiration of the abscess disclosed polymorphonuclear leukocytes, and a partially acid-fast, gram-positive filamentous branching organism. Cultures of the aspirate grew N. brasiliensis 1 week later. The patient was treated successfully with a regimen of parenteral ceftazidime and amikacin with definite improvement 1 week later. Therapy was continued for 1 more week, and then the patient was switched to oral trimethoprim-sulfamethoxazole for 3 months with no recurrence. The diagnosis, clinical manifestations, treatment and prognosis of cutaneous abscesses cause by N. brasiliensis are discussed.
|頁（從 - 到）||1156-1159|
|期刊||Taiwan yi xue hui za zhi. Journal of the Formosan Medical Association|
|出版狀態||已發佈 - 11月 1989|
ASJC Scopus subject areas
- 醫藥 (全部)